|am i worrying too much
Jan 3, 2014
HI DOCTOR,I am someone who had a very very low risk exposure to hiv about +-three weeks ago.I recieved protected oral sex from a escort that I found on a website.after about ten or fifteen minutes into it she pulled the condom off and started rubbing my penis with baby oil i cant exactly remember whether she gave me bare oral or not(i was not intoxicated).this occured on a tuesday,because i felt some paranoia after i started a slight burning sensation in my penis toward the centre,not the tip.on that saturday at around 11:30 am i went and visited the doctor and i had initially ruled out hiv but he said there was a risk (even though minimal) that i could of contracted it,but highly unlikely.he put me on emergency PEP (POST EXPOSURE PROPHYLAXIS),he failed to inform me that it has to be taken within 72 hours.anyways i only found at the pharmacy.i contacted a few days later for my initial test results and everything came back clear,i then asked him howcome he put me on pep knowing i had passed the 72 hour bracket he says "its fine,its better than nothing".now +- 4 weeks post exposure and +- 3 weeks into PEP i have experienced headaches,fever,myalgia,neck pain,tongue blisters,mild sore throat and now cold sores on my mouth.i am getting more and more worried as the days going and symptoms resembling ARS are coming up.my doctor says i am stressing over nothing,as the tablet has terrible side effects.my questions are: a)are the symptoms im feeling,symptoms of ARS,I had canker sores( tongue blisters) on my tongue last week and this week i get cold sores on my mouth.could that be a symptom?
b)is unprotected fellatio capable of transmitting hiv ?
c)am i wasting my time taking pep,what if the virus was never there in the first place,could the tablet be causing all this.
I would really appreciate a reply.thank you in advance.
| Response from Dr. Young
Hello and thanks for posting.
Worrying too much.
Let's see, you had protected oral sex (limited or no risk) and was placed on PEP more than 72 hours after the exposure (no use). PEP after this point is actually worse than nothing, since there's no benefit and only risk of side effects or toxicity.
If you're now having symptoms, they're not related to HIV, possibly related to medications (but doubtful, given the range of your symptoms) or possibly related to another infection (like a cold or flu or herpes-- cold sores).
To your questions/answers: a) Unlikely. Cold sores are a symptom of herpes, not HIV.
b) Oral sex is very, very ,very unlikely to transmit HIV (if at all).
c) Your wasting your time with PEP at this point (see above).
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.